MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X48MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X48MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 47-2486-048-40
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a revision surgery two months post initial implantation due to a backed out screw.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical devices: the following nail and screws were implanted during the initial procedure, and it is unknown which screw exactly had backed out :- proximal humerus, left, long, 10x 240mm; item# 47-2496-241-09; lot# 3010780.Blunt tip screw, 4x48mm; item# 47-2486-048-40; lot# 2989723.Blunt tip screw, 4x50mm; item# 47-2486-050-40; lot# 3024737.Blunt tip screw, 4x44mm; item# 47-2486-044-40; lot# 3054383.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2023-00415.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No additional information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.Complaints are monitored per wt-wi 423801 complaint trending process in order to identify potential adverse trends.A single ap overview of the left shoulder taken before revision surgery was provided and reviewed by a radiologist.The x-ray shows an intramedullary nail and a proximal fixation with 3 screws.A radiolucent lesion of the proximal humeral diaphysis can be seen and bone quality is osteopenic.There is no implant fracture and implant alignment is maintained; however, one of the three proximal screws has retracted.As no other previous postoperative images are available for comparison, no assessment can be made on the initial position of the screw straight after implantation.Based on the analysis of the received x-ray, the reported event can be confirmed.As the devices involved in the reported event were not returned for investigation, a further product evaluation could not be performed and it is not possible to test the assembly of the involved parts.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.In conclusion, as the cause may be multifactorial, an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple follow up mdr reports were filed for this event, please see associated reports: 0009613350 - 2023 - 00415-1.

Brand Name
BLUNT TIP SCREW, 4X48MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17388147
Report Number0009613350-2023-00416
Device Sequence Number6302383
Product Code HSB
UDI-Device Identifier00889024505483
UDI-Public(01)00889024505483(17)240229(10)2989723
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Catalogue Number47-2486-048-40
Device Lot Number2989723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale